Jump to content

Crooked1: Is this withdrawal?


Crooked1

Recommended Posts

I’ve been on seroxat 20 mgs daily for the past 24 years.5 week’s ago I cut out one tablet per week.I was ok for 4 weeks but the past week I’ve been suffering Head zaps,tension type headaches,which mostly happen mid afternoon.Now trembling occasionally.Is this withdrawal? I thought it would happen within days of stopping not weeks.Please will someone give me some guidance.

ativan 1979 -1985

valium 1986-1990

seroxat 1990 -2018

feb 1/2/2018 commenced tapering seroxat 

Link to comment
  • ChessieCat changed the title to Crooked1: Is this withdrawal?
  • Moderator Emeritus

Hi Crooked1 and welcome to SA,

 

So you took 1 tablet for 6 days and then missed a day and you have done this for 5 weeks now?

 

Yes it certainly sounds like withdrawal symptoms.  Dr Joseph Glenmullen's Withdrawal Symptoms  The half life of paroxetine is 21 hours.  The brain likes consistency, which means taking the same dose at about the same time every day.  Skipping Days vs Every Day Dosing Graph

 

It would be best to start taking 20mg every day and Keep Notes on Paper  It may take a couple of months of taking 20mg every day for things to settle down.  Once that happens you can commence tapering.

 

SA recommends tapering by no more than 10% of the previous dose followed by a hold at that dose for about 4 weeks to allow the brain to adapt to not getting as much of the drug.  This is because psychiatric drugs create a physiological dependence, not physical like caffeine or nicotine.

 

My own experience of reducing my drug:  I reduced from 100mg to 50mg Pristiq and for 3 weeks I experienced extreme cog fog.  Even walking took all my concentration.  After 3 weeks I was unable to type.  Having been a typist for 40+ years I knew that something was wrong.  Thankfully I had joined SA a few days before this happened and they had suggested increase my dose.  After I couldn't type I took extra Pristiq.  About 4 hours later I was able to type again and the cog fog started clearing.  I knew for certain that it was the drug.

 

Patience is needed to get off these drugs.  We suggest throwing out the calendar and listening to your body and your symptoms.  If after 4 weeks you don't feel stable, unwell or life circumstances are a bit more stressful than usual (for example the Christmas period, winter time, or job change) it is better to stay at that dose for a bit longer until things settle down.

 

We ask all members to create a drug signature.  This appears below every post you make.  Please update it whenever you make a change.  This is the preferred format which makes it easier for us to see your drug history at a glance:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Before you begin tapering what you need to know

 

Why taper by 10% of my dosage?

 

Tips for tapering off Paxil (paroxetine)

 

Dr Joseph Glenmullen's Withdrawal Symptoms

 

Windows and Waves Pattern of Stabilization

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

Keep it Simple, Slow and Stable


Keep Notes on Paper

 

Rate Symptoms Daily to Check Patterns and Progress

Tapering Calculator - Online

 

It is best to make only 1 change at a time.  It is also better not to start taking a complex vitamin because if you experience issues you will not know what exactly is causing it.  B vitamins can be stimulating especially B6.  hypersensitive-to-b-vitamin-or-b-vitamin-complex  If trying anything new, start with a small amount to see how you react and build up to the recommended amount.  The only supplements which SA recommends are Magnesium and Omega-3 Fish Oil.  Try a small amount one at a time to see how you react.

 

Even with a careful and slow taper you will most likely experience times of discomfort.  It is best to learn and use Non-drug techniques to cope

 

As a word of encouragement, I had been on an AD for 25 years and joined SA 2.5 years ago, after experiencing 3 weeks of bad cog fog when I reduced from 100mg Pristiq to 50mg.  I have following SA's tapering protocol and have managed to reduce from 100mg Pristiq to 12mg in that time.  I have only suffered minor withdrawal symptoms.

 

There are many existing topics and discussions on this site.  You can use the site search function on the main page of the site at the top right, or use a search engine and include survivingantidepressants.org in your search string.

 

Lots of information, but I really want you to have what you need so you can have a successful taper.

 

This is your own Intro topic where you can ask questions and journal your progress.  We suggest that members visit each others Intro topics so that can support and encourage each other.

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

Thank you for your prompt reply and helpful advice.Im glad to have found this site.

ativan 1979 -1985

valium 1986-1990

seroxat 1990 -2018

feb 1/2/2018 commenced tapering seroxat 

Link to comment

Im so glad to have found this thread.5 weeks ago i cut out 1 pill per week {20mgs paroxetine} I suffered no withdrawl symptoms until now.headache that comes on roughly the same time each day and brain zaps.Saw gp and she recommended reinstating the 20mgs today,which i have.Now waiting to see if withdrawal gets better then intend tapering very very slowly as suggested on here.Hope everyone is coping at the moment.Thanks for reading.

ativan 1979 -1985

valium 1986-1990

seroxat 1990 -2018

feb 1/2/2018 commenced tapering seroxat 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy